Alert archive / Texas / Special Weather Statements in 2018
Special Weather Statement, NWS Austin/San Antonio, TX
NWS Austin/San Antonio, TX issued this special weather statement at Jul 7, 2018, 1:21 PM CDT for Val Verde County, Texas. It was in force for 39 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 7, 2018, 1:21 PM CDT (18:21 UTC)
- Expired
- Jul 7, 2018, 2:00 PM CDT
- In force
- 39 min
- Issued by
- NWS Austin/San Antonio, TX
County Val Verde County, TX
The radar
The Laughlin AFB radar (KDFX), 128 km from the middle of the area, began a volume at 18:22 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Del Rio, TX (KDLF), launched 12:00Z, 6.4 hours before the alert went out and 89 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 309 J/kg
- Mixed-layer CIN
- -81 J/kg
- Mixed-layer LCL
- 1093 m above ground
- 0-6 km bulk shear
- 20 kt
- 0-1 km storm-relative helicity
- -29 m²/s²
- 0-3 km storm-relative helicity
- 14 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- -0.0
The text
As transmitted.
349 WWUS84 KEWX 071821 SPSEWX Special Weather Statement National Weather Service Austin/San Antonio TX 121 PM CDT SAT JUL 7 2018 TXZ183-071900- Val Verde TX- 121 PM CDT SAT JUL 7 2018 ...SIGNIFICANT WEATHER ADVISORY FOR NORTH CENTRAL VAL VERDE COUNTY UNTIL 200 PM CDT... At 120 PM CDT, Doppler radar was tracking a strong thunderstorm over Juno, moving southwest at 20 mph. Wind gusts of 40 to 50 mph and small hail will be possible with this storm. Locations impacted include... Juno and Bakers Crossing. PRECAUTIONARY/PREPAREDNESS ACTIONS... Frequent cloud to ground lightning is occurring with this storm. Lightning can strike 10 miles away from a thunderstorm. Seek a safe shelter inside a building or vehicle. && LAT...LON 3025 10112 3008 10094 2987 10128 3011 10146 TIME...MOT...LOC 1820Z 062DEG 17KT 3014 10113 $$ RUNYEN
What forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Austin/San Antonio, TX wrote its last area forecast discussion before this special weather statement went out at Jul 7, 1:00 PM CDT, 21 minutes earlier.
Area forecast discussion, Jul 7, 1:00 PM CDT, 21 minutes before
Area Forecast Discussion National Weather Service Austin/San Antonio TX 100 PM CDT Sat Jul 7 2018 .DISCUSSION... 18Z Aviation forecast below. && .AVIATION... Midday scattered SHRAs and TSTMs were ongoing across South Central Texas and will persist through sunset. Currently the better coverage was located across the Hill Country, although coverage and chances for TSTMs could increase into portions of the I-35 corridor and Rio Grande, including TAF sites, through the mid to late afternoon hours. Outside of convection VFR conditions will prevail. Winds generally E to NE 5-10 kts through afternoon and evening, but could become erratic and gusty in and near TSTMs. && .PREV DISCUSSION... /ISSUED 1123 AM CDT Sat Jul 7 2018/ UPDATE... A weak mid-level disturbance is moving across the area late this morning and expected to promote the development of scattered showers and isolated thunderstorms through this afternoon. The shower and thunderstorm activity will be increasing across the Hill Country and areas along and west of Interstate 35 next couple of hours per latest HiRes models. Some of the storms could produce heavy downpours with precipitable water values ranging from 1.6 to 2.01 based on the 12Z CRP sounding data and GOES-16 Total PW product. Weather forecast grids are in good shape from previous package and do showed the increase of shower and thunderstorm probabilities (50% all areas) for this afternoon. PREV DISCUSSION... /ISSUED 349 AM CDT Sat Jul 7 2018/ SHORT TERM (Today through Sunday)... The upper pattern is being dominated by a strong upper ridge of high pressure out west and an upper low over the FL panhandle and weaker trough off the lower Texas coast. We are seeing a lot of deep east and northeasterly flow as a result keeping Texas in a very moist atmosphere. This type of flow and pattern is keeping the rain chances across the area as disturbances are moving east to west across the northern Gulf and South Central Texas. One of those waves is producing some weak convection right now and meso models show this activity to continue during the predawn hours, heading toward our western zones by dawn. Pockets of brief heavy rain are possible but should be manageable with at least a few folks getting some additional beneficial spotty rain. Its hard to say if we will get a mid morning lull to the activity because boundaries coming from upstream dying convection near Bryan could trigger additional SH/TS activity. Will keep chance pop in for the morning with both the HRRR and Texas Tech WRF showing a flair up of afternoon PM convection due to daytime heating and good precipitable water values. For that reason the higher POP will be in the afternoon hours. Clouds and convection will keep afternoon temps down into the lower 90s...but areas void of afternoon rain will likely shoot up into the middle 90s at least. Can't pinpoint where this will occur however. The upper low over FL will make its way toward Texas and the Western Gulf today and Sunday. Sunday will see an increase in rain chances as this system impacts eastern areas of Texas and the Texas Coast. This rain will then start to spread into our eastern areas Sunday afternoon. LONG TERM (Sunday Night through Friday)... We are looking at a good 24 hrs (Sunday afternoon until Monday afternoon) of increased rain chances as the inverted trough moves inland across this part of the state. Several areas could get additional 1-2 inches of rain at least out of this system...isolated higher totals possible. Our coolest max temps will come Sunday and Monday due to the cloudcover and SH/TS activity. We will start to dry out starting late Monday from the south...with the drying working inland as the upper trough moves farther west. Chances of rain decrease significantly Tue-Fri across much of the area. Only the far east and southeast will hold onto a small amount of rain chances as the ECMWF/GFS hint at another weak trough coming onto the coast, riding underneath an upper ridge centered over the Central Plains. With chances of rain decreasing mid to late week, temps will rebound as well. && .PRELIMINARY POINT TEMPS/POPS... Austin Camp Mabry 73 90 74 88 74 / 40 60 50 60 20 Austin Bergstrom Intl Airport 73 89 73 88 72 / 40 60 50 50 10 New Braunfels Muni Airport 73 89 73 88 73 / 40 60 50 50 10 Burnet Muni Airport 71 88 72 87 71 / 40 50 50 60 20 Del Rio Intl Airport 74 92 75 91 74 / 40 50 50 60 30 Georgetown Muni Airport 72 89 73 87 73 / 40 50 50 60 20 Hondo Muni Airport 73 90 73 90 73 / 40 40 50 50 20 San Marcos Muni Airport 73 89 73 88 72 / 40 60 50 50 10 La Grange - Fayette Regional 74 89 75 88 74 / 40 60 40 60 20 San Antonio Intl Airport 74 90 74 89 74 / 50 50 50 50 20 Stinson Muni Airport 74 90 75 89 74 / 40 50 50 50 20 && .EWX WATCHES/WARNINGS/ADVISORIES... None. && Mesoscale/Aviation...Runyen Synoptic/Grids...17 Public Service/Data Collection...33
Hazardous weather outlook, Jul 7, 3:18 AM CDT, 10 hours 3 minutes before
Hazardous Weather Outlook National Weather Service Austin/San Antonio TX 318 AM CDT Sat Jul 7 2018 TXZ171>173-183>194-202>209-217>225-228-080830- Llano-Burnet-Williamson-Val Verde-Edwards-Real-Kerr-Bandera- Gillespie-Kendall-Blanco-Hays-Travis-Bastrop-Lee-Kinney-Uvalde- Medina-Bexar-Comal-Guadalupe-Caldwell-Fayette-Maverick-Zavala- Frio-Atascosa-Wilson-Karnes-Gonzales-De Witt-Lavaca-Dimmit- 318 AM CDT Sat Jul 7 2018 This Hazardous Weather Outlook is for South-Central Texas.. .DAY ONE...Today And Tonight. Scattered showers and thunderstorms are expected today and tonight across south central Texas. Severe thunderstorms are not expected at this time. However, occasional lightning strikes, gusty winds and brief heavy rain will be possible with the thunderstorms. .DAYS TWO THROUGH SEVEN...Sunday through Friday. No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation is not anticipated.
In the hours before
Special weather statement, Jul 7, 1:21 PM CDT, 0 minutes before
Special Weather Statement National Weather Service Austin/San Antonio TX 121 PM CDT SAT JUL 7 2018 TXZ183-071900- Val Verde TX- 121 PM CDT SAT JUL 7 2018 ...SIGNIFICANT WEATHER ADVISORY FOR NORTH CENTRAL VAL VERDE COUNTY UNTIL 200 PM CDT... At 120 PM CDT, Doppler radar was tracking a strong thunderstorm over Juno, moving southwest at 20 mph. Wind gusts of 40 to 50 mph and small hail will be possible with this storm. Locations impacted include... Juno and Bakers Crossing. PRECAUTIONARY/PREPAREDNESS ACTIONS... Frequent cloud to ground lightning is occurring with this storm. Lightning can strike 10 miles away from a thunderstorm. Seek a safe shelter inside a building or vehicle. && LAT...LON 3025 10112 3008 10094 2987 10128 3011 10146 TIME...MOT...LOC 1820Z 062DEG 17KT 3014 10113 RUNYEN
The office that day
Everything else NWS Austin/San Antonio, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 7, 2:01 PM CDT | Special Weather Statement | EWX | Lee | 29 min |
| Jul 7, 2:24 PM CDT | Special Weather Statement | EWX | Burnet | 36 min |
| Jul 7, 3:53 PM CDT | Special Weather Statement | EWX | Travis | 22 min |
| Jul 7, 4:30 PM CDT | Special Weather Statement | EWX | Caldwell, Comal, Guadalupe | 45 min |
| Jul 7, 4:36 PM CDT | Special Weather Statement | EWX | Kinney, Uvalde | 24 min |
| Jul 7, 4:40 PM CDT | Special Weather Statement | EWX | Medina | 50 min |
| Jul 7, 4:58 PM CDT | Special Weather Statement | EWX | Kinney | 47 min |
| Jul 7, 5:12 PM CDT | Areal Flood Advisory | EWX | Caldwell, Hays | 2 hr |
| Jul 7, 5:18 PM CDT | Special Weather Statement | EWX | Frio | 42 min |
| Jul 7, 5:29 PM CDT | Special Weather Statement | EWX | Guadalupe | 31 min |
| Jul 7, 5:43 PM CDT | Special Weather Statement | EWX | Kinney | 47 min |
| Jul 7, 6:45 PM CDT | Severe Thunderstorm Warning | EWX | Medina | 30 min |
Nearby
Special Weather Statements in Texas, 2018Every special weather statement in 2018
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.